Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Constant headache after getting an ESI in spine. Abdominal bloating. Any solution?

I had an ESI ( L5-S1 area) one week ago. I have been experiencing a constant headache non-stop for 5 or 6 days now. I shared this with my physician; she did not have much to say other than it will go away. Advil / Tylenol are not helping. I am also feeling abdominal bloating. I feel full even when I am hungry. My gut is distended.
1. Should be be seriously concerned with the headache and bloating?
2. Is there something I can do to resolve these issues?

Thank you,
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

There is a possibility of dural tear while doing the ESI (epidural injection), which leads to leakage of cerebrospinal fluid (CSF). This in turn leads to low pressure headache. Most likely, you are suffering from this condition. Typically, this headache is worse on sitting or standing and is less severe on lying down. It is a self-limiting condition and subsides in a week or so. Adequate hydration (drinking plenty of fluids and juices) are helpful.

There is no need to worry at present.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor